QUESTION: Hi, I read ur reply to a question on net now about abortion and I needed to talk to someone so I thought u are the best person and I hope u will gladly attend to me. I used cytotec for a 2weeks pregnancy and after 4hrs I started having pains and later saw blood. I had little bleeding and later a little clotted blood too. after the clotted blood I felt relieved of the pain. then sometimes I will see stains of blood in my pant for some days. After some weeks I started feeling cold in my feet, feel irritated and also feeling as if something is standing in my throat but not painful, also feeling some pregnancy symptoms but am inconvenient with it. could it be that am still pregnant or what could be happening please? Today makes it 3weeks and I conducted a home test today and was positive again
ANSWER: Hello, teepee,
Thank you for your expression that you can talk to me. I have a couple of questions. When you say a 2 week pregnancy, do you mean from when you thought you conceived? I think the answer would be yes, but I just want to make sure. You must have just taken a pregnancy test. Is that correct? How much bleeding did you have?
Cytotec won't always cause an abortion. Most of the time, women take it along with another drug. So it is certainly a good question as to whether it worked in your case.
It takes awhile for pregnancy hormones to return to the non-pregnant state. And while there are still pregnancy hormones, a woman will still experience symptoms of pregnancy. Since each situation is different, there is no rule as to when they will change back, and it is a process that happens over time. 3 weeks seems to me to be on the edge of the time when you would be able to say for sure. Really, the only way to know for sure is to have a doctor examine and test you. Or, you can simply be patient and see what happens. And by this time, taking pills will often fail, anyway, so you should not try to take any more pills. It would require surgical intervention, which is dangerous. So you really should see a doctor.
Cytotec is not intended to be used to end pregnancy. It is a drug used for stomach ulcers. I personally would regard it as poison, not to be taken under any circumstances. The company that manufactures it specifically says a pregnant woman should not take it. They don't want the legal liability for it if things go wrong. So the only way a pregnant woman can take it is if she takes it "off label", which is a very bad idea. If a woman chooses on her own to take it, this is especially dangerous, and if she doesn't buy it from a trusted source, such as a pharmacy, she has no idea what she is getting. For this reason, I strongly recommend you go see a doctor to make sure everything is all right.
In your country, it shouldn't be necessary for you to have an abortion. There are many kinds of help available. There are organizations that specifically help in cases of hardship. They also have doctors you can trust. (You should never trust a doctor who thinks it is acceptable for a pregnant woman to take Cytotec, because that doctor is engaging in malpractice.) I would encourage you to find an organization near you and talk to them. You can find one near you on this web site:
Please keep in touch and let me know what happens. Take good care of yourself. Don't take any more powerful and toxic drugs.
---------- FOLLOW-UP ----------
QUESTION: Thank you very much for the quick response. Yes I calculated it as 2 weeks from the last time I had sex last. After taking the pills I had cramping all through the night and in the morning I had bleed whenever I go to the toilet and lastly little clot of blood, when I told the nurse she said the clot won't be much bcos the pregnancy is still very early (young). And I never felt anything again until 2 weeks after that I started feeling the pregnancy symptoms again.
Thanks once again
ANSWER: Hello, teepee,
You're welcome. And thank you for keeping in touch, and for the kind rating.
From what you are telling me now, if I had to guess (which is ALL I can do over the internet), I'd say you're still pregnant. But as I said, it is no longer possible to abort safely with pills of any kind. There is a high failure rate. Any kind of abortion is dangerous, but if you did that, you could be subjected to two sets of risks. These actions can not only cost your own health, but can also do serious damage to your future children.
From now on out, if you are not still pregnant, I recommend you take 5000IU of Vitamin D3 every day, along with 200mg of Vitamin K2. This will help safeguard you from the real possibility of developing the deadliest form of breast cancer. You can also take these in the interest of helping preserve your health, even if you are pregnant. Also, if you become pregnant again, let your doctor know you have had an abortion. The chance of miscarriage or very early birth is 5 times as great after abortion than otherwise. Very early birth is a leading cause of major birth defects. If the doctor knows you have had an abortion, he can provide treatments that can improve your chance of having a healthy baby at term.
If you are still pregnant, the safest thing you can do is carry to term. If you are not in a position to take care of a child, or if you don't want to be a mother, consider adoption. If you are simply facing problems that make motherhood SEEM impossible at this time, there are lots of resources and people willing to help you. You need to be checked out by a doctor. Please go find the organization in your area as I suggested, and get some help to find the best possible solution for you under the circumstances.
Take good care of yourself. You are important. I long for you to find a better solution for your problems.
---------- FOLLOW-UP ----------
QUESTION: Thank you very much. You have been a great help for me. I consulted my doctor and he ran a scan for me, he detected the pregnancy was still there but advised that the best option is to undergo a surgical abortion because leaving the pregnancy will defect the child. So the surgical abortion was successful I think. But sometimes I do have headache. What could be the cause please?
Looking forward to hear from you again.
Thank you once more
I am really sorry to hear about what your doctor did. He LIED to you. The chance of a defect is only about 1%. You had a 99% chance of having a normal baby. Abortion also causes birth defects, so all he did was traded a slight possibility of a birth defect of this baby for a possible birth defect in a future baby. It makes me furious when doctors lie to people.
Only someone who can examine you can tell you why you have headaches. I can only guess, over the internet. If the problem continues, please see a different doctor. The one you did see cannot be trusted. One possibility is that it was caused by anesthesia that he gave you before doing a surgical abortion. If that is the case, then you probably won't continue to have headaches for more than a couple of weeks. If there is another reason, a doctor will have to figure out what is causing it.
It is very, very important that from now on, you take 5000IU of Vitamin D3 a day. If you become pregnant in the future, it is also vitally important that you tell your doctor you have had an abortion. Abortions cause birth defects in future children, too! If the doctor knows you have had one, he may be able to give you a treatment (called cerclage) designed to prevent miscarriage and very early birth, so that the new baby can stay in you long enough to be born without such a defect. The Vitamin D3 is to help prevent breast cancer. Abortion is also a major cause of breast cancer.
Please take care of yourself. Don't put yourself into a position where if you conceive a child, abortion seems to be the only answer. You deserve better than abortion. Don't let a man use you for pleasure. Keep your body for the man you marry.
I am sure you have a lot of questions as a result of what I have just written. Please feel free to ask any questions you have, or to discuss anything that is on your mind. I care about you and what happens to you. Please keep in touch and let me know how you are doing.